Is this Tylenol addiction?

I have been taking tylenol for 6 days straight now. I went to the hospital and they said I was close to overdosing. I have cut down my usage but I have noticed some strange things. I will actually look forward to taking the the tylenol and will sometimes have to do something else to take my mind off of it. I noticed the more I took it; once it wore off the worse my pain was each time. I would need more and more to feel good again. When I take it and it kicks in I get this high or buzzed feeling. I feel very good for 3 hours or so but that is the only way I can feel good. The Dr has prescribed me vicodin but I am afraid that my addiction will be worse. Now that I have cut the tylenol usage in half I have noticed my hands and feet feel tingling. Parts of my body feel tingly or like my skin is crawling. What should I take for the pain? I am experiencing withdrawl symptoms. I have never experienced this before.

Update:

what about the tingly hands and feet? The crawling skin is that from withdrawl symptoms since I have cut down my usage and I am now stopping. I am afraid to take the vicodin because I will probably get addicted to that as well.

Update 2:

I have a tooth ache> i am following the instructions on the bottle now. Before I was not. I just feel weird now and keep thinking that if I take the tylonel again I will feel normal again.

5 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Tylenol (acetaminophen) is an over the counter pain reliever that should not cause any sensation or reaction within the body that would cause one to become physically addicted to it. Long-tern use and excessive short-term use are proven to cause liver damage and have been implicated in kidney damage as well. You can overdose on tylenol or any medication. It is often compounded with narcotic pain relievers such as codeine or hydrocodone, to which a patient can develop tolerance and dependence.

    Do not take tylenol for an extended period of time and do not take more than the recommended dosage. If you have a condition that requires more pain relief than tylenol affords, a physician can prescribe a narcotic such as vicodin (hydrocodone). Take this INSTEAD of tylenol, not in addition to it. If you think you are suffering withdrawal symptoms, it would be related to the vicodin, not the tylenol, but from what you describe it doesn't seem that you were taking that much.

    • Login to reply the answers
  • 1 decade ago

    I have never heard of someone getting high off Tylenol. It just doesn't work that way in your body. Plus, taking too much Tylenol will hurt your liver. You'll end up needing a liver transplant or dying a slow, horrible death. It sounds like there is some other neurological (fancy term for nerve) issue going on. I'd like to know why you need pain medication. Maybe you need to target the reason why. I agree that you should be worried about the Vicodin. Talk to a doctor tomorrow about your problems and see if they can find some other option.

    If you have a tooth ache, you should see a dentist about it. Have you tried something like Orajel yet?

    • Login to reply the answers
  • 1 decade ago

    Its possible to get addicted to anything.

    Are you following the instructions on the bottle?

    What are you in pain from? Tylenol is for minor everyday pains. Vicodin is for serious pains after serious injuries.

    Just read the bottle and don't consume more per day for the number of days that the bottle recommends.

    Also, the more Tylenol you take, the more your body gets used to it and the less effective it becomes.

    Over the counter drugs are not candy. Only use them when you really need them.

    Source(s): The instructions on the bottle.
    • Login to reply the answers
  • heogog
    Lv 6
    1 decade ago

    Hard to get addicted in six days, I think that you simply haven't had adequate pain relief in the last six days. Take the vicodin as directed by the doc and do not take any extra tylenol.

    If the vicodin helps keep the pain under control, then you won;'t be craving medication so much.

    Source(s): RN
    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    1 decade ago

    i think you already know that you have addiction "but I am afraid that my addiction will be worse"

    • Login to reply the answers
Still have questions? Get your answers by asking now.